MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the iol was not implanted.If explanted; give date: not applicable as the iol was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported when removing zkb00 23.0 diopter intraocular lens (iol) from packaging customer account reported the sterile packaging was not in the box; the lens and container were in there but not sterile.There is no patient contact, no serious patient injury, no medical complications, and there was no surgical intervention.The procedure was completed successfully using backup lens with same model and diopter size.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 11/14/2018.Device evaluated by manufacturer: yes.Device evaluation: the product was received in its lens case inside of the original box kept inside of a resealable plastic bag.A visual inspection of the returned product shows the box contained the lens case, lens, dfu, and patient/lens identification cards but no sterile pouches were returned.Due to the opened condition of the returned product, the reported issue could not be confirmed.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.No labeling changes are required.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(6) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8048328
Report Number3011852734-2018-00211
Device Sequence Number1484386
Product Code MFK
UDI-Device Identifier05050474560147
UDI-Public(01)05050474560147(17)210504
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2021
Device Model NumberZKB00
Device Catalogue NumberZKB00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer12/05/2018
10/25/2020
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/03/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005